MAUDE Adverse Event Report: KARL STORZ SE & CO. KG DEVICE,SUBCUTANEOUS FASCIA CLOSURE

KARL STORZ SE & CO. KG DEVICE,SUBCUTANEOUS FASCIA CLOSURE
Model Number 26173AM
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Codes Foreign Body In Patient (2687); Patient Problem/Medical Problem (2688)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Our evaluation found the shaft is bent, the jaw is broken off of one side, from long use and stress overload.The subcutaneous fascia closure device has been in use for approximately 8 years.
 
Event or Problem Description
Allegedly, the tip broke off in the patient during a procedure.They were able to retrieve all broken parts and it was reported there was no harm to the patient.

Brand Name
DEVICE,SUBCUTANEOUS FASCIA CLOSURE
Common Device Name
SUBCUTANEOUS FASCIA CLOSURE
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
78532
tuttlingen,
GM 
MDR Report Key8489560
Report Number9610617-2019-00035
Device Sequence Number19522774
Product Code GCJ
UDI-Device Identifier04048551097755
UDI-Public4048551097755
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K942612
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number26173AM
Device Lot NumberXZ02
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/20/2019
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/08/2019
Initial Report FDA Received Date04/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;